MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7207916
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the tip of the screw broke.
 
Additional Manufacturer Narrative
Added operator of device device investigation narrative - one (b)(4) sterile biorci 7x20mm screw returned.The product is used.The procedure was only listed as ¿surgery¿.Dimensional inspection verifies that this is a 7x20mm product.The screw is two years old.The head and upper threads are in good condition.The damage is of the distal tip.Complaint indicates that the screw broke while being passed through the guide.The damage is consistent with contact of another device or instrument.The threads have a tear-like sever from the distal direction toward the head.This also indicates force contributed.There is a 7.15mm portion of material missing in the screw¿s length due to damage.This portion was not returned.Surgical prep details were not available.It is unknown whether the ifu warning was followed: ¿the starter must be utilized with the biorci screws to minimize screw breakage during insertion¿.This product also requires use of a tap for hard bone densities.No further investigation is warranted.No root cause related to the manufacturing of this device can be confirmed.Device returned for evaluation device evaluated by the manufacturer evaluation codes updated c-(b)(4).

Brand Name
BIORCI SCRW 7MM(7MM HD)X20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6839937
Report Number1219602-2017-01061
Device Sequence Number460841
Product Code MAI
UDI-Device Identifier03596010000897
UDI-Public(01)03596010000897(17)210203(10)50585485
Combination Product (Y/N)N
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2021
Device Model Number7207916
Device Catalogue Number7207916
Device Lot Number50585485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR